MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 6MM X 25CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 6MM X 25CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF180625
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.The initial reporter phone: (b)(6).Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).[conclusion]: the healthcare professional reported that during the coil embolization procedure with the target lesion at the internal iliac artery (iia), the 6mm x 25cm deltafill 18 coil (dlf180625 / l13929) was inserted into the concomitant leonis mova microcatheter (sumimoto bakelite co.Ltd.) but there was strong resistance felt after 10cm of the coil exited the microcatheter.The coil could not be advanced nor withdrawn.It was reported that continuous flush had been maintained through the microcatheter.The coil and the concomitant microcatheter were removed from the patient where the coil became unraveled.The procedure was resumed using another microcatheter and coil.There was no report of any patient adverse event or complication.Based on complaint information, the device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot (l13929) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformance's related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the limited information available and without the product and concomitant microcatheter available for analysis, the reported customer complaint could not be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Coil stretching / unraveling is a known potential issue associated with the use of this device.The instruction for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.The embolic coil can become unraveled or stretched during attempts to withdrawal it against resistance.Without the product and the concomitant microcatheter available to be returned for investigation, the exact cause of the unraveled coil cannot be determined.Assignment of root cause for the event remains speculative and inconclusive.The complaint documented that the 6mm x 25cm deltafill 18 coil encountered strong resistance after the 10cm of the coil exited the microcatheter after which the coil could not advance nor be retracted / withdrawn.As a result, the coil and the concomitant microcatheter were removed from the patient and the coil was observed to have unraveled.It is possible that when the strong resistance was encountered and the coil became impeded against advancement / withdrawal, force was inadvertently applied, and this may have resulted in the coil becoming unraveled as reported.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure with the target lesion at the internal iliac artery (iia), the 6mm x 25cm deltafill 18 coil (dlf180625 / l13929) was inserted into the concomitant leonis mova microcatheter (sumimoto bakelite co.Ltd.) but there was strong resistance felt after 10cm of the coil exited the microcatheter.The coil could not be advanced nor withdrawn.It was reported that continuous flush had been maintained through the microcatheter.The coil and the concomitant microcatheter were removed from the patient where the coil became unraveled.The procedure was resumed using another microcatheter and coil.There was no report of any patient adverse event or complication.

Brand Name
DELTAFILL18 6MM X 25CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9660207
Report Number3008114965-2020-00012
Device Sequence Number11489996
Product Code KRD
UDI-Device Identifier10886704076933
UDI-Public10886704076933
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model NumberDLF180625
Device Catalogue NumberDLF180625
Device Lot NumberL13929
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/14/2020
Initial Report FDA Received Date02/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1